MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.The 65% stenosed target lesion was located in the mild to moderately tortuous left common iliac vein.A 14-6/5.8/75 xxl vascular balloon catheter was advanced for dilation.However, during the fourth inflation at 4 atmospheres for 10 seconds or less, the balloon ruptured.The device was successfully removed from the patient and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl/14-6/5.8/75 balloon catheter was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A visual examination identified a balloon pinhole located approximately 22mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no damage or kinks on the shaft of the device.A visual and microscopic examination of the tip and markerbands identified no damage or any issues that could have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12907484
Report Number2134265-2021-15068
Device Sequence Number17145192
Product Code LIT
UDI-Device Identifier08714729190486
UDI-Public08714729190486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0028124444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite